I have been having treatment for colitis for the past 2 years and taking 6 x 400mg asacol tablets per day. This has now been reduced to 3 a day. the colitis is in remission but I experience excessive gas/wind in the stomach especilly after eating. It is also worse the next day when taking alcohol. Is there soemthing I can do/take to reduce the gas? I do not suffer blaoting, stools are normal it is like the stomach goes into spasm mode as soon as i eat.
Your symptoms are suggestive of irritable bowel syndrome.
Many patients with ulcerative colitis suffer from concurrent irritable bowel syndrome symptoms which will respond to antispasmodic drugs, anti-diarrheals, fiber supplementation or low dose anti-depressants.
You need to consult your doctor for further management.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.